You have had treatment to help your body recover from taking too much of an opiate medicine. You are getting better, but you may not feel well for a while. It takes time for the medicine to leave your body. How long it takes to feel better depends on which drug you took and how much you took of it.
Opiates include illegal drugs such as heroin, often called smack, junk, H, and ska. Opiates also include medicines that doctors prescribe to treat pain. These are medicines such as oxycodone, methadone, and buprenorphine. They are sometimes sold and used illegally.
Taking too much of an opiate can be dangerous. It may cause:
When the doctor treated you for the overdose, he or she may have:
The doctor also watched you carefully to make sure you were recovering safely.
Follow-up care is a key part of your treatment and safety. Be sure to make and go to all appointments, and call your doctor or nurse call line if you are having problems. It's also a good idea to know your test results and keep a list of the medicines you take.
Call 911 anytime you think you may need emergency care. For example, call if:
Call your doctor or nurse call line now or seek immediate medical care if:
Watch closely for changes in your health, and be sure to contact your doctor or nurse call line if:
Go to http://www.healthwise.net/ed
Enter V889 in the search box to learn more about "Opiate Overdose in Teens: Care Instructions."
Current as of:
February 24, 2016
Adam Husney, MD - Family Medicine
& Kathleen Romito, MD - Family Medicine
© 2006-2016 Healthwise, Incorporated. Healthwise, Healthwise for every health decision, and the Healthwise logo are trademarks of Healthwise, Incorporated.
Care instructions adapted under license by your healthcare professional. If you have questions about a medical condition or this instruction, always ask your healthcare professional. Healthwise, Incorporated disclaims any warranty or liability for your use of this information.